Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 46, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 21, 2007, 4:46 PM MDT for Kimball County, Nebraska. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2007, 4:46 PM MDT (22:46 UTC)
- Expired
- Jun 21, 2007, 5:30 PM MDT
- In force
- 44 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Kimball County, NE
The radar
The Cheyenne radar (KCYS), 74 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -340 J/kg
- Mixed-layer LCL
- 3742 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KCYS 212247
SVRCYS
NEC105-212330-
/O.NEW.KCYS.SV.W.0046.070621T2246Z-070621T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
446 PM MDT THU JUN 21 2007
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 530 PM MDT
* AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED 9 MILES NORTHWEST OF BUSHNELL...OR ABOUT 19 MILES
NORTHWEST OF KIMBALL...AND MOVING SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BUSHNELL BY 515 PM MDT...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.
LAT...LON 4139 10398 4137 10406 4127 10404 4117 10393
4128 10369
$$
CARPENTER2 follow-up statements
000
WWUS55 KCYS 212307
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
506 PM MDT THU JUN 21 2007
NEC105-212330-
/O.CON.KCYS.SV.W.0046.000000T0000Z-070621T2330Z/
KIMBALL NE-
506 PM MDT THU JUN 21 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR WESTERN KIMBALL COUNTY...
AT 503 PM MDT...A SEVERE THUNDERSTORM CONTINUED TO MOVE SOUTHEAST AT
15 MPH AND HAS THE POTENTIAL TO PRODUCE PENNY SIZE HAIL. THIS STORM
WAS LOCATED NEAR BUSHNELL...OR ABOUT 15 MILES WEST OF KIMBALL.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BUSHNELL BY 520 PM MDT...
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.
LAT...LON 4138 10392 4134 10401 4127 10404 4117 10393
4128 10369
$$000
WWUS55 KCYS 212328
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
528 PM MDT THU JUN 21 2007
NEC105-212338-
/O.EXP.KCYS.SV.W.0046.000000T0000Z-070621T2330Z/
KIMBALL NE-
528 PM MDT THU JUN 21 2007
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN KIMBALL COUNTY EXPIRES
AT 530 PM MDT...
THE STORM HAS EXITED THE WARNED AREA. THEREFORE...THE WARNING WILL BE
ALLOWED TO EXPIRE.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.
LAT...LON 4138 10392 4134 10401 4127 10404 4117 10393
4128 10369
$$
REWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:15 PM MDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jun 21, 2:15 PM MDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 215 PM MDT THU JUN 21 2007 .SHORT TERM...THE SURFACE BOUNDARY HAS MOVED THROUGH ALL BUT CARBON COUNTY AS OF 2030Z. CURRENT SHALLOW INVERSION BEHIND THE FRONT HAS AT LEAST TEMPORARILY CAPPED THE AREA WITH THE FOCUS OF DEEPER CONVECTION BEING THE FRONTAL BOUNDARY NOW FROM NORTHEAST COLORADO TO CENTRAL NEBRASKA. THE SHORTWAVE TROUGH WAS LOCATED FROM WESTERN SOUTH DAKOTA TO SOUTHEAST WYOMING AT 20Z AND WILL MOVE ACROSS THE REST OF THE CWA BY 05Z. SOME SHOWERS AND THUNDERSTORMS WERE ALONG THAT FEATURE AND WILL MOVE EAST THROUGH THE EVENING. FOR THE WEST PART THE CWA...MOST OF THE STORMS WILL PRODUCE BRIEF AND LOCAL WIND GUSTS TO 50 MPH DUE TO THE DRY BOUNDARY LAYER. FURTHER EAST...THE LOW LEVEL MOISTURE IS PRESENT...WITH DEW POINTS IN THE 60S AT KCDR AND KAIA. HOWEVER...AS STATED BEFORE THE AIR MASS IS CAPPED WITH THE CURRENT CIN VALUES OF UP TO 400 J/KG. DOUBTFUL IF THE CAP WILL BE BROKEN LATER THIS AFTERNOON OR EVENING...BUT WILL HAVE TO BE WATCHED AS LOTS OF POTENTIAL ENERGY IS AVAILABLE AND THE CAP IS SLOWLY WEAKENING. LATEST SPC OUTLOOK THROUGH THE EVENING HAS MOVED FURTHER WEST AND INTO AREAS TO THE EAST OF THE LARAMIE RANGE. FOG AND LOWER CLOUDS ARE POSSIBLE LATER TONIGHT AND EARLY FRIDAY MORNING IN THE NORTHEAST PART OF THE CWA...WHERE THE BOUNDARY LAYER MOISTURE WILL REMAIN THE HIGHEST. FRIDAY WILL BE ANOTHER VERY WARM DAY...WITH MOST OF THE THUNDERSTORM ACTIVITY OVER THE SOUTHEAST WYOMING PLAINS. MUCH OF THE PANHANDLE WILL HAVE ANOTHER CAP TO BREAK. .LONG TERM...SAT THRU THU...STRONG UPPER RIDGE STILL FORECAST TO BUILD INTO THE REGION SAT THRU SUN...WITH SW-NE AXIS SHIFTG JUST E OF AREA BY SUN NGT. HOT AND MAINLY DRY WEATHER ON THE WEEKEND...WITH SOME CONCERNS FOR FIRE WX AS FUELS CONTINUE TO DRY OUT. MAIN CHANGE SINCE WORKING YDA IS THE PASSAGE OF THE PAC NW UPPER TROF AND ITS COLD FRONT ON MON NIGHT INTO TUE. GFS 06Z AND NOW THE 12Z RUNS ARE LIFTING THE UPPER TROF NEWD MUCH FURTHER N...WITH THE COLD FRONT JUST WEAKLY MOVING INTO THE AREA FOR NOT MUCH COOLING. BETTER CHC OF TSTMS WILL BE MAINLY ON TUE NOW. LATER DAYS DOMINATED BY THE PERSISTENT UPPER RIDGE WHICH REBUILDS BACK INTO THE REGION. CONTD HOT WED AND THU WITH A FEW LATE DAY TSTMS PSBL. && .AVIATION...A SCATTERED COVERAGE OF THUNDERSTORMS WILL CONTINUE OVER THE CWA THROUGH THIS EVENING. MVFR CEILINGS AND VISIBILITIES CAN BE EXPECTED WITH THE THUNDERSTORMS. AT LEAST MVFR CEILINGS AND VISIBILITIES IN FOG WILL BE POSSIBLE AFTER 08Z IN THE NORTHERN NEBRASKA PANHANDLE AND OVER THE KLSK. THE CEILINGS AND VISIBILITIES WILL IMPROVE TO VFR BY 15Z. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && WEILAND
Hazardous weather outlook, Jun 21, 11:37 AM MDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE CHEYENNE WY 1137 AM MDT THU JUN 21 2007 NEZ001>003-019>021-054-055-WYZ059>070-221130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1137 AM MDT THU JUN 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A SCATTERED COVERAGE OF THUNDERSTORMS WILL DEVELOP OVER MUCH OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE BY MID AFTERNOON AND CONTINUE THROUGH THE EVENING. THE STORMS WILL BE FORMED AS AN UPPER AIR DISTURBANCE MOVES OVER THE REGION AT THE SAME TIME A COLD FRONT CONTINUES TO MOVE SLOWLY SOUTH FROM THE NORTHERN NEBRASKA PANHANDLE AND EAST CENTRAL WYOMING. THE FRONT WILL MOVE TO NEAR THE LARAMIE RANGE BY EARLY THIS EVENING. ALONG AND BEHIND THE FRONT THE ATMOSPHERE WILL BE MOIST AND UNSTABLE. SOME OF THE STORMS WILL BECOME SEVERE OVER MAINLY THE WESTERN NEBRASKA PANHANDLE BY 4 PM...WITH LARGE HAIL AND STRONG WIND GUSTS THE MAIN WEATHER ELEMENTS. ALL OF THE ACTIVITY WILL MOVE TO THE NORTHEAST AT 30 MPH. FIRE DANGER CONCERNS WILL BE INCREASING OVER ALBANY AND CARBON COUNTIES. VERY WARM TEMPERATURES WILL COMBINE WITH LOW HUMIDITIES AND SOME BREEZINESS IN THE AFTERNOON TO INCREASE THE POTENTIAL FOR RAPID FIRE GROWTH SHOULD ANY FIRES START. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS FRIDAY AND AGAIN MONDAY THROUGH WEDNESDAY. FIRE DANGER CONCERNS DUE TO HOT TEMPERATURES...LOW HUMIDITIES AND SOME BREEZINESS WILL CONTINUE IN THE AFTERNOON AND EARLY EVENING HOURS FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM MID AFTERNOON THROUGH THE EVENING OVER THE WESTERN NEBRASKA PANHANDLE. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 4:06 PM MDT | Severe Thunderstorm Warning | CYS | Banner | 24 min |
| Jun 21, 5:13 PM MDT | Flash Flood Warning | CYS | Banner | 3 hr |
| Jun 21, 5:26 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 29 min |
| Jun 21, 5:44 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 30 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.